Alert archive / Washington / River Flood Warnings in 2019
River Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Apr 9, 2019, 8:06 PM PDT for Whitman County, Washington. It took effect at Apr 9, 2019, 9:35 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 8:06 PM PDT (03:06 UTC)
- In effect from
- Apr 9, 2019, 9:35 PM PDT
- Expired
- Apr 10, 2019, 11:57 AM PDT
- In force
- 14 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitman County, WA
The radar
The Spokane radar (KOTX), 87 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Palouse River at Pullman (PULW1).
- Action stage
- 5.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13348000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 4:57 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 9, 4:57 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Spokane WA 457 PM PDT Tue Apr 9 2019 .SYNOPSIS... Wednesday and Thursday will be showery and occasionally breezy. Friday will likely be the driest day of the week with the return of precipitation this weekend. Daytime high temperatures this week will mainly be in the 50s. && .DISCUSSION... Tonight: Bands of rain wrapping around a low pressure trough in western Montana will continue to produce rain over the Idaho Panhandle and southeast Washington this evening. A small scale circulation that spent much of the day over Spokane and Couer d'Alene will drift across the Palouse into the southern Idaho Panhandle this evening producing a quarter to half inch of rainfall across some basins that already have streams and rivers swollen from persistent rainfall the last 3 days. Paradise Creek around Moscow and the Palouse River near Potlatch are currently wavering around their respective Action Stages. The shot of rain this evening may be enough to push these small rivers near flood stage. Lawyer Creek and the South Fork of the Clearwater River near Kamiah will also deal with more runoff through the night which may contribute to lingering minor flooding. In central Washington, places like Wenatchee, Chelan, and Vantage will experience northwest winds of 20 to 25 mph with gusts as high as 35 mph through mid evening. The gusty winds will advect drier surface dewpoints across the Columbia Basin which should decrease our potential for thunderstorms. By 6 PM, cells over southeastern Washington should be weakening. Wednesday and Thursday: The southern Idaho Panhandle and southeast corner of Washington will finally get a break from the persistent rain during the day Wed. Another round of light rain will arrive late in the day Wednesday and produce amounts up to a quarter of an inch by Thursday morning. The latest runs of the GFS, ECMWF and NAM keep periods of light rain over the Blue Mountains and Camas Prairie through Thursday night. The west or northwest trajectory of the mid-level winds suggest that little precipitation of significance will fall across the Columbia Basin and the lee of the Cascades. Snow levels will be low enough Wed night into Thursday that elevations above 3500-4000ft will receive some accumulating snow. Motorists with plans to cross the Cascade passes early Thu morning will have a good chance of experiencing some slick driving conditions. /GKoch Friday through Monday: High pressure is still on track to build across the western US and bring a brief period of clearing over the Inland Northwest on Friday. An embedded short wave pushing southeast across the extreme northeast Washington and the northern Panhandle will increase POPs and a slight chance of some isolated showers over higher elevations of the region, but will steadily fall off through Saturday morning. Another low pressure system with a deepening upper wave and a well defined warm and cold sector will push east over the Cascades Saturday morning, lowering snow levels to at least 3500 feet Saturday morning before progressing into eastern Washington Saturday. Ahead of this system some moderate isentropic lift will assist in the spreading of light rain over the Western Plains, the Palouse, and continue east into the Idaho Panhandle. Model guidance so far has been steady with regards to the timing of the systems moving through the region with the Canadian guidance being the out-layer showing a much drier scenario. The POPs forecast shows precipitation continue through Sunday with some clearing over the Columbia and the lower foothills of the eastern Cascades with only the slight chance of a stray isolated rain showers over lower valleys or snow showers developing over higher elevation. By Monday, gradual clearing and cooler temperatures should be the predominate factors playing out. /aky && .AVIATION... 00Z TAFS: Bands of rain wrapping around low pressure in western Montana will continue to impact the Coeur d'Alene, Pullman, and Lewiston airports through early this evening. Ceilings and visibilities should gradually improve as the deformation band sinks southeast. Northwest winds at Spokane and Couer d'Alene are downslope and should scour low stratus out of these airports this evening and into the night. The Lewiston and Pullman TAFs may be more challenging and could hold onto low clouds longer than the TAF suggests. For Wenatchee and Moses Lake, gusty northwest winds will continue into this evening and gradually subside overnight with VFR cigs and visibility. JW && .PRELIMINARY POINT TEMPS/POPS... Spokane 35 54 34 52 34 56 / 30 20 60 30 20 10 Coeur d'Alene 36 53 35 51 34 55 / 70 30 80 30 20 10 Pullman 36 50 36 51 35 53 / 80 20 80 50 40 10 Lewiston 41 56 42 55 39 58 / 70 10 80 50 50 10 Colville 35 55 34 54 33 58 / 20 30 50 30 10 10 Sandpoint 35 51 34 51 32 54 / 60 30 80 40 20 20 Kellogg 36 49 34 49 32 52 / 100 30 90 50 30 20 Moses Lake 40 61 37 60 37 64 / 10 20 10 20 30 0 Wenatchee 40 60 39 58 40 62 / 0 10 20 30 30 0 Omak 36 60 34 59 35 64 / 0 20 20 30 20 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 9, 3:33 AM PDT, 16 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 333 AM PDT Tue Apr 9 2019 IDZ026-027-WAZ031-032-101500- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- 333 AM PDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Continued rises on rivers and streams are expected. Localized debris flows are also possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Rises on rivers and streams may linger on into Wednesday with gradual decline possible through the remainder of the week. Localized debris flows will remain possible. IDZ001>004-WAZ033>038-041>044-101500- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Washington Palouse-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 333 AM PDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:05 PM PDT | Areal Flood Advisory | OTX | Whitman | 3 hr |
| Apr 9, 8:57 PM PDT | Areal Flood Advisory | OTX | Whitman | 3 hr |
| Apr 10, 12:03 AM PDT | Areal Flood Advisory | OTX | Whitman | 7 hr |
Nearby
River Flood Warnings in Washington, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.